View Full Version : Concerta only works for me when taking breaks


lennyking
04-26-17, 08:57 AM
When taking Concerta for some days it seems the effect decreases by each day, until I just get tired, feel some headache and slightly depression. After skipping the meds for 2-4 days it will be potent again, with the "effective superman"-feeling and "getting things done"-effect. Does this mean my prescribed dose is too low, or is Concerta just not right for me? If I understood things correctly im meant to take the pills every day.

SuddyBuddy
04-26-17, 01:52 PM
I have kind of run into a similar problem with Concerta. It worked great for the first month, give or take. But after that it wasn't really doing anything for me so I tried giving myself breaks in between dosings and that helped getting it to work for me, but then I'm stuck with 2 or 3 days of ADD which hinders my ability to perform well in my compsci classes. Going up in doses didn't solve the problem and trying Metadate didn't help either.

I have an appointment soon with my doctor to ask this same question. My best UNEDUCATED guess is ER tablets just tire my body out by staying in my system all day that it's worn out and needs to detox for a few days after.

ohlookakitty
04-29-17, 07:00 AM
How is your sleep schedule, caloric intake as well as keeping your body in balance?

When I do too much (because of the meds and getting a lot done) and not get enough rest and/or not eating enough (main culprit as of late for me) it does seem to have less effect which is obvious but sometimes I don't realize it.

Like last week I did way too much than my body can handle. I haven't been sleeping well, no breaks with the Concerta and just kept going. Just started to feel more tired during the day even with caffeine ingestion.

I'm on the lowest 18mg dosage but I also don't want to go up as I did in the past many years ago. I hated the severe appetite suppression + not being able to really enjoy food. I might try to cycle off during the weekends to see how I do (which I've done in the past).

Maybe give that a try?

sarahsweets
04-29-17, 07:47 AM
When taking Concerta for some days it seems the effect decreases by each day, until I just get tired, feel some headache and slightly depression. After skipping the meds for 2-4 days it will be potent again, with the "effective superman"-feeling and "getting things done"-effect. Does this mean my prescribed dose is too low, or is Concerta just not right for me? If I understood things correctly im meant to take the pills every day.

You shouldnt base how you feel on meds in a "superman" way as a way to tell if the meds are working. I dont know what the options in sweden are but amphetamines help many people who do not get relief with methylphenidate based drugs.

lennyking
04-30-17, 07:52 AM
You shouldnt base how you feel on meds in a "superman" way as a way to tell if the meds are working. I dont know what the options in sweden are but amphetamines help many people who do not get relief with methylphenidate based drugs.

My next option would probably be Elvanse according to swedish praxis. Unfortunately Adderall, which seems to be preferable according to this forum, rarely gets prescripted. But I can always ask of course.